MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. APEX; COMPOUNDER

B. BRAUN MEDICAL INC. APEX; COMPOUNDER
Model Number AX1000
Medical Device Problem Codes Application Program Problem: Dose Calculation Error (1189); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per reported by the user facility: a larger volume of the concentrated sodium chloride was needed than normal.A vacuum was created while using the minispike on a glass vial.The user changed to a vented spike, but did not change the setting on the compounder software.All of the bags were located and scrapped.There was no patient involvement.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).Based on the information provided by the user, the spike change was done independent of the apex software.The user should always ensure the spike selected by the system is the spike being used on the source container.Failure to do so can result in inaccurate dispenses.In some cases, occlusions, bubbles or final weight variances may cause the bag to fail if the incorrect spike is used, but not all of the time.There are settings in the system where a pharmacist can check and approve the setup ("require setup approval") and where a pharmacist can perform the priming of an ingredient on setup ("require pharmacist priming").These are further mitigations to allow for catching issues related to incorrect spike type selection/usage.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
APEX
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key10786103
Report Number1641965-2020-00020
Device Sequence Number3025035
Product Code NEP
UDI-Device Identifier04046955048502
UDI-Public04046955048502
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAX1000
Device Catalogue NumberAX1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1